Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 232, NWS Memphis, TN

November 6, 2005Carroll County, Gibson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Nov 6, 2005, 2:29 AM CST for Carroll County, Gibson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2005, 2:29 AM CST (08:29 UTC)
Expired
Nov 6, 2005, 3:00 AM CST
In force
31 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Carroll County, TN, Gibson County, TN

The radar

The Paducah radar (KPAH), 112 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
794 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 060829
SVRMEG
TNC017-053-060900-
/O.NEW.KMEG.SV.W.0232.051106T0829Z-051106T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST TENNESSEE
  GIBSON COUNTY IN NORTHWEST TENNESSEE

* UNTIL 300 AM CST

* AT 228 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BRADFORD...OR ABOUT 7 MILES NORTHEAST OF
  TRENTON...AND MOVING EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATWOOD...
  MCKENZIE...HUNTINGDON AND BUENA VISTA.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3613 8887 3594 8893 3595 8825 3616 8832
      3611 8866

$$
2 follow-up statements
000 
WWUS54 KMEG 060849
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
248 AM CST SUN NOV 6 2005

TNC053-060858-
/O.CAN.KMEG.SV.W.0232.000000T0000Z-051106T0900Z/
GIBSON TN-
248 AM CST SUN NOV 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR GIBSON COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF GIBSON COUNTY.

LAT...LON 3615 8831 3597 8825 3596 8869 3606 8869
      3609 8863 3611 8863 3611 8853 3614 8852
      3615 8843

$$

TNC017-060900-
/O.CON.KMEG.SV.W.0232.000000T0000Z-051106T0900Z/
CARROLL TN-
248 AM CST SUN NOV 6 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR CARROLL COUNTY...

AT 245 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL.  THIS
STORM WAS LOCATED NEAR MCKENZIE...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGDON AND BUENA VISTA.

LAT...LON 3615 8831 3597 8825 3596 8869 3606 8869
      3609 8863 3611 8863 3611 8853 3614 8852
      3615 8843

$$
000 
WWUS54 KMEG 060859
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CST SUN NOV 6 2005

TNC017-060910-
/O.EXP.KMEG.SV.W.0232.000000T0000Z-051106T0900Z/
CARROLL TN-
300 AM CST SUN NOV 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 300
AM CST...

THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN
THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3615 8831 3597 8825 3596 8869 3606 8869
      3609 8863 3611 8863 3611 8853 3614 8852
      3615 8843

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 1:31 AM CST, 58 minutes earlier.

Area forecast discussion, Nov 6, 1:31 AM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
131 AM CST SUN NOV 6 2005

.UPDATE...

QUICK UPDATE TO ADD NEW SEVERE THUNDERSTORM WATCH FOR ALL OF WEST
TENNESSEE AND CRITTENDEN COUNTY ARKANSAS. BROKEN LINE OF STRONG TO
SEVERE STORMS CONTINUES TO MOVE ACROSS THE MID-SOUTH AND
CONDITIONS APPEAR FAVORABLE FOR SEVERE THUNDERSTORMS MAINLY ALONG
AND EAST OF THE MISSISSIPPI RIVER FOR THE REMAINDER OF THE NIGHT.
DAMAGING WINDS WILL BE THE GREATEST THREAT WITH THESE STORMS...BUT
CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL REPORT.

ALL STORM SPOTTERS...TELEVISION/RADIO STATIONS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO
FORWARD REPORTS TO US HERE AT THE MEMPHIS NATIONAL WEATHER
SERVICE.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Nov 5, 3:45 PM CST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CST SAT NOV 5 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061145-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
345 PM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN
PORTION OF THE MIDSOUTH TONIGHT. THE AREA OF CONCERN IS NORTH OF A
LINE FROM FORREST CITY ARKANSAS...TO MEMPHIS...TO HUNTINGDON TENNESSEE.
THIS INCLUDES MEMPHIS...JACKSON...JONESBORO...BLYTHEVILLE AND
DYERSBURG.

A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TONIGHT. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. A FEW OF
THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLY AN
ISOLATED TORNADO. THE TIME OF GREATEST THREAT IS BETWEEN 9 PM
TONIGHT AND 3 AM SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...ESPECIALLY
NORTH OF INTERSTATE 40.

In the hours before

Local storm report, Nov 6, 12:17 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

&&

DSV
Local storm report, Nov 6, 12:30 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

1226 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  0.88 INCH        DUNKLIN            MO   EMERGENCY MNGR

1226 AM     TSTM WND GST     KENNETT                 36.24N 90.05W
11/06/2005  70 MPH           DUNKLIN            MO   EMERGENCY MNGR

&&

DSV
Local storm report, Nov 6, 12:39 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

1226 AM     TSTM WND GST     KENNETT                 36.24N 90.05W
11/06/2005  70 MPH           DUNKLIN            MO   EMERGENCY MNGR

1226 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  0.88 INCH        DUNKLIN            MO   EMERGENCY MNGR

1229 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  1.00 INCH        DUNKLIN            MO   TRAINED SPOTTER

&&

DSV
Local storm report, Nov 6, 1:38 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
138 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

1226 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  0.88 INCH        DUNKLIN            MO   EMERGENCY MNGR

1226 AM     TSTM WND GST     KENNETT                 36.24N 90.05W
11/06/2005  70 MPH           DUNKLIN            MO   EMERGENCY MNGR

1229 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  1.00 INCH        DUNKLIN            MO   TRAINED SPOTTER

0130 AM     HAIL             HUGHES                  34.95N 90.47W
11/06/2005  0.75 INCH        ST. FRANCIS        AR   LAW ENFORCEMENT

&&

DSV
Local storm report, Nov 6, 1:59 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
159 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

1226 AM     TSTM WND GST     KENNETT                 36.24N 90.05W
11/06/2005  70 MPH           DUNKLIN            MO   EMERGENCY MNGR

1226 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  0.88 INCH        DUNKLIN            MO   EMERGENCY MNGR

1229 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  1.00 INCH        DUNKLIN            MO   TRAINED SPOTTER

0130 AM     HAIL             HUGHES                  34.95N 90.47W
11/06/2005  0.75 INCH        ST. FRANCIS        AR   LAW ENFORCEMENT

0157 AM     HAIL             WALLS                   34.95N 90.13W
11/06/2005  0.75 INCH        DESOTO             MS   EMERGENCY MNGR

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 12:44 AM CSTSevere Thunderstorm WarningMEGDyer, Lake31 min
Nov 6, 1:10 AM CSTSevere Thunderstorm WarningMEGDyer, Obion35 min
Nov 6, 1:30 AM CSTSevere Thunderstorm WarningMEGShelby30 min
Nov 6, 1:50 AM CSTSevere Thunderstorm WarningMEGWeakley25 min
Nov 6, 2:08 AM CSTSevere Thunderstorm WarningMEGHenry37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.